Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 2, 2006, 12:24 AM CDT for Hidalgo County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 12:24 AM CDT (05:24 UTC)
- Expired
- Jun 2, 2006, 2:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 108 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 020526
FFWBRO
TXC215-020730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1224 AM CDT FRI JUN 2 2006
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS
THIS INCLUDES THE CITIES OF...SAN MANUEL AND MCCOOK
* UNTIL 230 AM CDT
* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM PRODUCING FLASH FLOOD 9 MILES NORTHWEST OF SAN
MANUEL...MOVING SOUTH AT 5 TO 10 MPH.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF NORTHERN HIDALGO COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 2643 9851 2637 9797 2660 9799 2679 9805
2678 9834
$$
SPEECE2 follow-up statements
000
WGUS74 KBRO 020557
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1256 AM CDT FRI JUN 2 2006
TXC215-020730-
HIDALGO TX-
1256 AM CDT FRI JUN 2 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 230 AM CDT FOR NORTHERN
HIDALGO COUNTY...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER NORTHERN
HIDALGO COUNTY. THIS STORM WAS LOCATED 8 MILES WEST OF SAN
MANUEL...AND IS MOVING SOUTH AT 10 TO 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCOOK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2643 9851 2637 9797 2660 9799 2679 9805
2678 9834
$$
SPEECE000
WGUS74 KBRO 020647
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
146 AM CDT FRI JUN 2 2006
TXC215-020730-
HIDALGO TX-
146 AM CDT FRI JUN 2 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 230 AM CDT FOR NORTHERN
HIDALGO COUNTY...
AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 8 MILES SOUTHEAST OF MCCOOK...AND IS MOVING SOUTH AT 10 MPH.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER THE
MAINLY RURAL AREAS OF NORTHERN HIDALGO COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 2643 9851 2637 9797 2660 9799 2679 9805
2678 9834
$$
SPEECEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 9:00 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 1, 9:00 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 PM CDT THU JUN 1 2006 .DISCUSSION...SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS HAVE PERSISTED THE ENTIRE SHIFT. PWAT IS AROUND 1.8 INCHES...SO A LIFTING MECHANISM IS COLLABORATING TO BRING ABOUT THE ONGOING CONVECTION. LOSS OF DAYTIME HEATING WILL AMELIORATE THE INTENSITY IF NOT THE AREAL COVERAGE TONIGHT. THE MID LEVEL WEAKNESS WILL PERSIST OVER THE GENERAL AREA OF DEEP SOUTH TEXAS IN THE SHORT TERM...LEADING TO SCATTERED SHOWERS AGAIN ON FRIDAY AND INTO FRIDAY NIGHT. THE PRESENT GRID PACKAGE AND ZONE FORECAST LOOKS REASONABLE FOR THE TIME BEING...SO NO UPDATE PLANNED. && .PREV DISCUSSION...ISSUED AT 145 PM CDT THU JUN 1 2006...THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 1.65 AND A K-INDEX OF 37. SHOWERS HAVE DEVELOPED OVER DEEP SOUTH TEXAS THIS AFTERNOON DUE TO CONSIDERABLE MOISTURE AND THE AIRMASS BEING VERY UNSTABLE. AN AREA OF LOW PRESSURE JUST OFF THE SOUTH TEXAS COASTLINE EAST OF CORPUS CHRISTI IS SLOWLY MOVING WEST. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP EVEN MORE LATER THIS AFTERNOON DUE TO DAYTIME HEATING...BUT CLOUDINESS OVER DEEP SOUTH TEXAS WILL INHIBIT SOME SHOWERS AND THUNDERSTORMS. THE AREA OF LOW PRESSURE SHOULD SLOWLY TRACK WEST OVER SOUTH TEXAS TONIGHT AND FRIDAY CAUSING A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE DAYTIME HOURS ON FRIDAY. THE AREA OF LOW PRESSURE SHOULD BE OVER SOUTHWEST TEXAS BY FRIDAY NIGHT...CAUSING SHOWERS AND THUNDERSTORMS TO DECREASE VERY RAPIDLY. TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL ON FRIDAY DUE TO CLOUD COVER. A RELATIVELY DRY AND STABLE AIRMASS WILL BE THE RULE OVER DEEP SOUTH TEXAS FOR THE WEEKEND. && .MARINE...AT 6PM BUOY020 REPORTED SOUTHEAST WINDS AT 4 KNOTS AND SEAS 3 FEET. LIGHT WINDS AND SEAS ARE EXPECTED DURING THE NEXT FEW DAYS WITH A WEAK LOCAL GRADIENT. LOW PRESSURE THAT DRIFTED ASHORE DURING THE LAST 24 HOURS IS EXPECTED TO PUSH BACK OVER WATER TOMORROW WITH CONTINUED SHOWER AND THUNDERSTORM ACTIVITY. SOME STORMS COULD HAVE FREQUENT LIGHTNING AND HEAVY DOWNPOURS. MARINERS SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. && .AVIATION...CIGS ARE EXPECTED TO COME BACK DOWN LATER THIS EVENING AS THE LOW PRESSURE SYSTEM MOVES BACK TO THE REGION WITH SHOWER AND THUNDERSTORM ACTIVITY. EXPECT BRIEF GUSTY AND VARIABLE WINDS... HEAVY DOWNPOURS AND REDUCED VIS NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 84 72 89 72 / 40 50 20 10 0 BROWNSVILLE 71 87 71 91 71 / 40 50 20 10 0 HARLINGEN 70 87 70 92 70 / 40 50 20 10 0 MCALLEN 72 90 72 95 72 / 40 50 20 10 0 RIO GRANDE CITY 73 89 73 95 74 / 40 50 20 10 0 SOUTH PADRE ISLAND 73 84 73 87 74 / 40 50 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 54/64/VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 1, 5:06 AM CDT, 19 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 506 AM CDT THU JUN 1 2006 TXZ248>257-021100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 506 AM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED ALONG THE NORTHWESTERN COAST OF THE GULF OF MEXICO ALONG WITH THE AFTERNOON SEA BREEZE WILL PRODUCE A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVER PORTIONS OF THE RIO GRANDE VALLEY AND THE ADJACENT COASTAL WATERS AT TIMES THROUGH THIS EVENING. SOME OF THE ISOLATED THUNDERSTORMS MAY BECOME STRONG PRODUCING LOCALIZED HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW PRESSURE SYSTEM ALONG WITH THE AFTERNOON SEA BREEZE WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES OVER DEEP SOUTH TEXAS AND THE ADJACENT COASTAL WATERS ON FRIDAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND...DONT DROWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY OR FRIDAY.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:51 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 16 hr |
| Jun 2, 1:52 AM CDT | Flash Flood Warning | BRO | Kenedy | 113 min |
| Jun 2, 5:39 AM CDT | Marine Weather Statement | BRO | 2 hr | |
| Jun 2, 6:59 AM CDT | Flash Flood Warning | BRO | Kenedy | 61 min |
| Jun 2, 7:08 AM CDT | Flash Flood Warning | BRO | Brooks | 67 min |
| Jun 2, 8:55 AM CDT | Flash Flood Warning | BRO | Willacy | 50 min |
| Jun 2, 9:31 AM CDT | Flash Flood Warning | BRO | Cameron | 44 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.